September 22, 2017 at 4:31 am #5947
I have had nine TMS treatments on both the right and left sides of my head for treatment-resistant depression and anxiety. I tried Ketamine to get me through in the beginning, but had terrible memories of trauma come up and could not continue. My doc has put me on an atypical anti-depressant- Latuda. She thinks I may have Bi-Polar II without the classic type of mania(I just have obsessively negative racing thoughts as opposed to wanting to paint the house, mow the yard and refinish the kitchen in one evening!).
I’m feeling very hopeless. I ended up going into the psychiatric hospital for 7 days due to experiencing suicidal ideation. My mom was visiting me as a support, but that brought up old issues that were difficult for me to deal with. I am going to be out of work soon, and am worried about being able to keep my insurance and stay on the treatments. I also don’t even know if they are working or just making things worse. My anxiety is not getting any better at all, and may actually be worse.
Any suggestions my people?
KatieSeptember 23, 2017 at 2:43 am #5949
Hi Katie, I just finished treatment #30 and will start the 6 tapering treatments next week and although my situation is very different from yours I do see a couple of common elements. I’ve been treated for depression/anxiety for at least 30 years and I really can’t say that any meds made a real difference for any length of time. At least the anti anxiety meds would sometimes help me sleep. So I qualified for TMS and the Brainsway Deep is what this area has. I didn’t do well for the first 9 -10 sessions. My anxiety went through the roof, my tech was rude and complained because I wanted to come in the evening. I was ready to stop because I definitely felt worse and angry, very irritable as well as exhausted after the treatments. I cried after the treatments and even stayed home from work.
I told the doctor I wasn’t coming back and he got me set up with a new tech who would treat me at 7pm so I stayed. The funny thing is that the time change helped a lot since treatments really caused fatigue for me. At about treatment 22, I realized that my chaotic negative thoughts were subsiding because I found myself thinking about other things at times. I also felt much better if I ate a decent meal about 90 minutes before treatment. Now, I feel enough better that I think I had a huge adjustment or something in my brain at first. I definitely had over a week of feeling very deep agitated anxiety. My treatments were all on the left side.
Here’s the main thing I’m noticing now – my thoughts have calmed down so I actually complete a thought and don’t catastrophize as much. I’m more in control of my thoughts. I also feel like my memory is better or at least I’m not always forgetting what I’m doing. That’s enough to say I’ve had improvement.
The bottom line is that a lot of factors played into this in my case. The anxiety just kind of gradually went back down. I still take my meds of course. I don’t know if this helps you but if you think changing the time of day or your eating pattern or even your tech may help, at least give it a try. Best of luck and I hope you find that things begin to turn around. BarbSeptember 23, 2017 at 4:21 am #5950
Sorry to hear you are suffering so Katie.
Honestly I feel that TMS is a waste of money.
It was physically painful for me in my head receiving treatments. I was encouraged to continue treatments.
Depression and anxiety worsened during the treatments. Panic attacks returned.
The TMS was undoing what my meds were helping me with.
By the end of my sessions I was relieved it was all over.
No depression for 3 weeks then returned.
Like I said a waste of money.September 24, 2017 at 5:06 pm #5951
Thanks, Barb and Dee Pressed. I am going to continue with them as long as I have the money. I will try eating before the treatment and see if that helps. I often have a smoothie before treatment, but it’s right before the treatment. I don’t know if this is going to work for me, but I feel that I have to try.
You must be logged in to reply to this topic.